Banach Journal of Mathematical Analysis

Algebraic and topological properties of the group of isometries on classes of vector valued function spaces

Fernanda Botelho and James Jamison

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study algebraic and topological properties of the group of all surjective isometries on several spaces of vector valued analytic functions and vector valued $L^p$ spaces ($1 \leq p \leq \infty$). We also derive the form for the surjective linear isometries on the vector valued little Zygmund space.

Article information

Banach J. Math. Anal., Volume 9, Number 4 (2015), 221-233.

First available in Project Euclid: 17 April 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

surjective isometry isometry invariance invariant subspace function space


Botelho, Fernanda; Jamison, James. Algebraic and topological properties of the group of isometries on classes of vector valued function spaces. Banach J. Math. Anal. 9 (2015), no. 4, 221--233. doi:10.15352/bjma/09-4-11.

Export citation


  • J. Arazy, Isometries of complex symmetric sequence spaces, Math. Z. 188 (1985), 427–431.
  • J. Arregui and O. Blasco, Bergman and Bloch spaces of vector valued functions, Math. Nachr. 261 (2003), 3–22.
  • S. Banach theorie des operations lineaires, Chelsea, Warsaw, 1932.
  • E. Behrends M-Structure and the Banach-Stone Theorem, Lecture Notes in Mathematics 736, Springer-Verlag, New York-Heidelberg, 1979.
  • E. Berkson and H. Porta, Hermitian operators and one parameter groups in Hardy spaces, Trans. Amer. Math. Soc. 185 (1973), 373–391.
  • O. Blasco, Operators on weighted Bergman spaces ($0<p\leq 1$) and applications, Duke math. J. 66:3 (1992), 443–467.
  • F. Botelho, Isometries and Hermitian Operators on Zygmund spaces, Canad. Bull. Math. (to appear), doi: 10.4153/CMB-2014-071-5.
  • F. Botelho and J. Jamison, Isometries on the vector valued little Bloch space, Illinois J. Math., to appear.
  • M. Cambern, The isometries of $H^{\infty} (K)$ , Proc. Amer. Math. Soc. 36 (1972), 173–178.
  • M. Cambern and K. Jarosz, The isometries of $H^1_{\mathcal{H}}$, Proc. Amer. Math. Soc. 107 (1989), no. 1, 205–214.
  • D.S. Dummit and R.M. Foote, Abstract Algebra, John Wiley & Sons, Inc., Hoboken, N.J., 2004.
  • R. Fleming and J. Jamison Isometries on Banach Spaces:Vector-Valued Function Spaces, Chapman & Hall/CRC, Boca Raton, 2008.
  • F. Forelli The isometries of $H\sp{p}$, Canad. J. Math. 16 (1964) 721–728.
  • E. Gardella and H. Thiel Banach algebras generated by an invertible isometry of an $L^p$-space, arXiv:1405.5589v1.
  • W. Hornor and J.E. Jamison Isometries of some Banach spaces of analytic functions, Integral Equations Operator Theory 41 (2001), 410–425.
  • P. Koszmider, M. Martín and J. Merí Extremely non-complex $C(K)$ spaces, Cent. Eur. J. Math. 9 (2011), no. 4, 797–802.
  • P. Koszmider, M. Martín and J. Merí Isometries on extremely non-complex Banach spaces, J. Inst. Math. Jussieu 10 (2011), no. 2, 325–348.
  • K. Jarosz Any Banach space has an equivalent norm with trivial isometries, Israel J. Math 64 (1988), no. 1, 49–56.
  • P.-K. Lin The isometries of $H^{\infty}(E)$ Pacific J. Math. 143 (1990), no. 1, 69–77.
  • P.-K. Lin The isometries of $H\sp p(K)$, J. Austral. Math. Soc. Ser. A 50 (1991), no. 1, 23–33.